MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez1029 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported attempted procedure and was unable to advance, was pulled without incident and was noted that the magnet wire broke in multiple pieces.Did event occur during placement, during removal, or after removal? during insertion was a new device placed? yes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed; however, the exact cause is unknown.One 5 fr dual lumen powerpicc ft with a 3cg stylet inserted into the red lumen through a t-lock was returned for evaluation.An initial visual observation showed some use residue on the returned sample.The distal end of the stylet was observed to be protruding from the distal end of the catheter and was observed be broken into two pieces approximately 4.2 cm proximal to its distal tip.The polyimide tubing of the distal stylet segment was also found to be broken.Multiple bends and kinks were observed in the returned stylet segments.The epoxy tip of the stylet was observed to be returned.A microscopic observation revealed the breaks in the polyimide tubing were uneven with a rough surface texture and plastic deformation.Many kinks were observed in the polyimide tubing and were each found to be between magnet interfaces.Five of the magnets within the distal stylet segment were observed to be broken.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.
 
Event or Problem Description

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11938983
Report Number3006260740-2021-02179
Device Sequence Number3755128
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberREEZ1029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR